MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, upon aspiration, air bubbles were aspirated via the hemostatic valve of the sheath.The balloon catheter was advanced and retracted slightly in an attempt to reseat the valve without resolve.The sheath was replaced without resolve.The physician opted to place the valve hub of the sheath under water, and no air bubbles were noted.The case proceeded and the case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files and flexcath sheath, 4fc12 with lot number 07992 were returned and analyzed.The data files showed at least 25 applications were performed with a balloon catheter on the date of the event and system notice 50001 ¿the vacuum is disable due to a problem with the coax cable¿ was triggered on one application.Visual inspection of the sheath showed the device was intact with no apparent issues.Flushing/ air aspiration testing did not show any air passing through the tube or expelled from the distal tip.Functional testing of the sheath confirmed the hemostatic valve was leaking.Air bubbles were observed through the valve.The valve disk was suspected to be torn.In conclusion, the sheath failed the returned product inspection due to a leaking hemostatic valve.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7654931
Report Number3002648230-2018-00453
Device Sequence Number152557
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K081049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2019
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number07992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/06/2018
08/08/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date07/30/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FC12 SHEATH